Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 27, 2018, 7:13 PM CDT for Custer County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2018, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 27, 2018, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
County Custer County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
202 WWUS83 KLBF 280013 SPSLBF Special Weather Statement National Weather Service North Platte NE 713 PM CDT FRI JUL 27 2018 NEZ038-280100- Custer NE- 713 PM CDT FRI JUL 27 2018 ...SPECIAL WEATHER STATEMENT... At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near Oconto, or 21 miles north of Lexington, moving southeast at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Oconto and Pressey State Wildlife Management Area. LAT...LON 4121 9989 4122 9970 4105 9955 4105 9992 TIME...MOT...LOC 0013Z 330DEG 21KT 4109 9975 $$ Kulik
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 27, 6:49 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 27, 6:49 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service North Platte NE 649 PM CDT Fri Jul 27 2018 .SHORT TERM...(This evening through Saturday) Issued at 228 PM CDT Fri Jul 27 2018 The near term concern is thunderstorms with severe storms possible mainly west of Ellsworth through North Platte this evening. Overcast skies with showers and a few thunderstorms have limited the instability this afternoon, and thus the potential for widespread severe storms into this evening. Models do however indicate a mid level disturbance currently extending from southwest South Dakota thorugh southeast Wyoming to increase thunderstorm coverage this evening, especially for areas south of Highway 2. In addition to an isolated hail and wind threat, heavy rainfall will be an additional concern. Areas which have received heavy rainfall the past few days will be under increased chances for localized flooding, which includes eastern Keith, west and southeast Lincoln into Frontier County. Showers and thunderstorms chances lower to a low chance pop after midnight, while chances increase in the northeast to around 50 percent. On Saturday, as the disturbance moves into eastern Nebraska, showers and storms are likely during the morning with just a slight chance southwest. In the afternoon, an approach disturbance to the northwest, will bring increased chances for showers and storms to the northwest Sandhills, while still near a 30 percent chance southeast. Stratus will likely cover much of the forecast area during the morning, while still mostly cloudy into the afternoon. This will limit highs to only the low to mid 70s most areas with a light southeast wind through the day. .LONG TERM...(Saturday night through Friday) Issued at 228 PM CDT Fri Jul 27 2018 Northwest flow aloft will continue Saturday night thorugh Sunday night. This is due to upper level high pressure remaining anchored across the desert southwest, and a slow moving upper trough draped across the Great Lakes and Midwest. Shower and thunderstorm chances to remain near 50 percent most areas Saturday night and Sunday, with the best potential for heavy rainfall expected across southwest areas Saturday night. Unsettled, rather cool conditions are forecast though Sunday night, with scattered showers and thunderstorms and highs Sunday in the mid 70s. Only general thunderstorms forecast Sunday. Early next week an upper level low will develop near and east of the mid Missouri Valley and move eastward through Wednesday. With lingering shower and thunderstorm chances Monday, the remainder of the extended look dry. Upper level ridging will expand northward across the Rockies. The upper level ridge to the west will flatten out late next week. Flow aloft will become more zonal across the central and northern plains as this occurs, with highs returning to near normal in the middle 80s to around 90. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 648 PM CDT Fri Jul 27 2018 For the KLBF terminal: There will be a threat for thunderstorms mainly during the evening hours. Any storms which do hit the terminal, have the potential to produce wind gusts up to 35 KTS along with heavy rain and visibilities down to 4 SM. Ceilings will lower to 1500 to 2500 FT AGL overnight, increasing to 4500 to 6000 FT AGL on Saturday. For the KVTN terminal: Expect broken ceilings ranging from 2000 to 4000 FT AGL overnight, increasing to 4000 FT AGL to 6000 FT AGL for Saturday. There will be a threat for light showers overnight with visbys above 6 SM. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Jul 27, 3:36 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 336 PM CDT Fri Jul 27 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-282045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 336 PM CDT Fri Jul 27 2018 /236 PM MDT Fri Jul 27 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected to impact portions of western Nebraska tonight. Isolated to scattered severe storms are possible, including some longer lived severe storms. The greatest threat for severe storms lies along and west of a line from Hayes Center to the Crescent Lake National Wildlife Refuge. Large hail is the primary threat, with hail 2 inches or larger possible across parts of southwest Nebraska and the southeast Panhandle. Damaging winds and one or two tornadoes are also possible. Heavy rain will be also possible this evening with localized flooding possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Isolated strong storms are possible Saturday and Saturday night across the Panhandle and southwest Nebraska. Hail and damaging winds are the primary threats. While isolated to scattered storms are possible Sunday as well, severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed along and west of a line from Merriman to Callaway this afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Jul 27, 4:36 PM CDT, 2 hours 37 minutes before
Special Weather Statement National Weather Service North Platte NE 436 PM CDT FRI JUL 27 2018 NEZ025-026-037-038-272215- Custer NE-Thomas NE-Blaine NE-Logan NE- 436 PM CDT FRI JUL 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...NORTHWESTERN CUSTER... SOUTHWESTERN BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL 515 PM CDT... At 435 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Halsey, or 13 miles southeast of Thedford, moving southeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Stapleton, Halsey, Gandy, Logan, Highway 83 crossing The Dismal River, Tarboz Lake, Shanklin Bluff, Pleasant Hill, Hoagland and Brown Lake. This includes the following highways... Highway 2 between mile markers 222 and 233. Highway 92 between mile markers 221 and 228, and between mile markers 255 and 262. Highway 83 between mile markers 111 and 140. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4186 10058 4197 10023 4147 9996 4145 10066 TIME...MOT...LOC 2135Z 323DEG 15KT 4181 10046 JWS
Special weather statement, Jul 27, 5:14 PM CDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service North Platte NE 514 PM CDT FRI JUL 27 2018 NEZ037-272300- Logan NE- 514 PM CDT FRI JUL 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR LOGAN COUNTY UNTIL 600 PM CDT... At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Gandy, or 10 miles northeast of Stapleton, moving south at 30 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Stapleton, Gandy, Logan, Tarboz Lake, Shanklin Bluff, Hoagland and Brown Lake. This includes the following highways... Highway 92 between mile markers 221 and 245. Highway 83 between mile markers 107 and 129. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4172 10051 4173 10026 4140 10026 4140 10070 TIME...MOT...LOC 2213Z 009DEG 16KT 4161 10042 JWS
Local storm report, Jul 27, 5:55 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
555 PM CDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 1 W CROOKSTON 42.93N 100.77W
07/27/2018 E60 MPH CHERRY NE TRAINED SPOTTER
WIND GUSTS ESTIMATED AT 60 MPH ALONG WITH HEAVY RAIN AND
PEA SIZED HAIL.
&&
CBUTTLERLocal storm report, Jul 27, 6:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 14 S VALENTINE 42.67N 100.55W
07/27/2018 E0.75 INCH CHERRY NE PUBLIC
&&
CBUTTLERSpecial weather statement, Jul 27, 6:46 PM CDT, 27 minutes before
Special Weather Statement National Weather Service North Platte NE 646 PM CDT FRI JUL 27 2018 NEZ005-280030- Eastern Cherry NE- 646 PM CDT FRI JUL 27 2018 ...SPECIAL WEATHER STATEMENT... At 645 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Valentine National Wildlife Refuge, or 29 miles south of Valentine, moving southeast at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Brownlee, Highway 83 crossing Goose Creek and Highway 83 crossing the North Loup River. This includes Highway 83 between mile markers 158 and 184. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4247 10072 4251 10029 4212 10017 4210 10066 TIME...MOT...LOC 2345Z 324DEG 28KT 4245 10050 JWS
Special weather statement, Jul 27, 7:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 713 PM CDT FRI JUL 27 2018 NEZ038-280100- Custer NE- 713 PM CDT FRI JUL 27 2018 ...SPECIAL WEATHER STATEMENT... At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near Oconto, or 21 miles north of Lexington, moving southeast at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Oconto and Pressey State Wildlife Management Area. LAT...LON 4121 9989 4122 9970 4105 9955 4105 9992 TIME...MOT...LOC 0013Z 330DEG 21KT 4109 9975 Kulik
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:36 PM CDT | Special Weather Statement | LBF | Blaine, Thomas | 54 min |
| Jul 27, 8:46 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 59 min |
| Jul 27, 9:11 PM CDT | Special Weather Statement | LBF | Custer | 49 min |
| Jul 27, 9:25 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 50 min |
| Jul 27, 10:06 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 22 min |
| Jul 28, 2:46 AM CDT | Special Weather Statement | LBF | Grant | 44 min |
| Jul 28, 3:12 AM CDT | Severe Thunderstorm Warning | LBF | Garden | 48 min |
| Jul 28, 3:26 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 49 min |
| Jul 28, 4:10 AM CDT | Special Weather Statement | LBF | Arthur | 50 min |
| Jul 28, 5:46 AM CDT | Special Weather Statement | LBF | Chase | 44 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.